Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 22, 2020, 6:42 PM CDT for Lamar County, Texas. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2020, 6:42 PM CDT (23:42 UTC)
- Expired
- Apr 22, 2020, 7:16 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Lamar County, TX
The radar
The Western Arkansas radar (KSRX), 189 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:50 PM CDT | TORNADO | 9 N Paris, TX | HAM REPORTS A TORNADO ON THE GROUND NEAR CAMP MAXEY AND THE INTERSECTION OF 271 & 2648. |
| Apr 22, 6:51 PM CDT | TORNADO | 11 Nnw Sun Valley, TX | NWS SURVEY TEAM FOUND DAMAGE ASSOCIATED WITH AN EF-2 TORNADO WITH ESTIMATED PEAK WINDS OF 115 MPH. THIS TORNADO STARTED JUST TO THE EAST-NORTHEAST OF THE POWDERLY/CAMP MAXEY AREA. NUMEROUS TREES WERE DAMAGED/SNAPPED, AND A FEW HOMES SUFFERED MINOR ROOF DAMAGE. |
| Apr 22, 7:01 PM CDT | TSTM WND DMG | 13 N Blossom, TX | TREES AND POWER LINES DOWN ALONG WITH OTHER DEBRIS. |
| Apr 22, 7:10 PM CDT | TSTM WND DMG | 12 N Sun Valley, TX | MULTIPLE HOMES WITH ROOF DAMAGE AND NUMEROUS TREES DOWN. POSSIBLE TORNADO. |
| Apr 22, 7:16 PM CDT | TSTM WND DMG | 7 S Ord, TX | REPORT FROM MPING: TREES UPROOTED OR SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:33 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
856
WFUS54 KFWD 222342
TORFWD
TXC277-230045-
/O.NEW.KFWD.TO.W.0027.200422T2342Z-200423T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
642 PM CDT Wed Apr 22 2020
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Lamar County in north central Texas...
* Until 745 PM CDT.
* At 642 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southwest of Goodland, or 13 miles northwest
of Paris, moving east at 30 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will approach the communities of Arthur
City...Belk...Garretts Bluff...Forest Chapel...Powderly... Midcity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3388 9554 3389 9551 3388 9551 3389 9546
3387 9546 3387 9534 3389 9532 3388 9531
3372 9531 3379 9566 3388 9571 3391 9566
3391 9564 3393 9560 3393 9556
TIME...MOT...LOC 2342Z 274DEG 25KT 3384 9565
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
Bain2 follow-up statements
227
WWUS54 KFWD 222357
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
657 PM CDT Wed Apr 22 2020
TXC277-230045-
/O.CON.KFWD.TO.W.0027.000000T0000Z-200423T0045Z/
Lamar TX-
657 PM CDT Wed Apr 22 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN LAMAR COUNTY...
At 655 PM CDT, a confirmed tornado was located near Camp Maxey and
Powderly or 12 miles south of Hugo, moving east at 30 mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado a tornado near Powderly
near Highway 271 and Farm to Market Road 2648.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm move near the Powderly...Camp Maxey and
Novice communities.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now! Get to an interior room on the lowest floor
of a sturdy building and avoid windows.
&&
LAT...LON 3388 9554 3389 9551 3388 9551 3389 9546
3387 9546 3387 9534 3389 9532 3388 9531
3374 9531 3379 9563 3388 9567 3391 9566
3391 9564 3393 9560 3393 9556
TIME...MOT...LOC 2355Z 273DEG 28KT 3384 9546
TORNADO...OBSERVED
HAIL...2.00IN
$$
Bain420
WWUS54 KFWD 230016
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
716 PM CDT Wed Apr 22 2020
TXC277-230026-
/O.CAN.KFWD.TO.W.0027.000000T0000Z-200423T0045Z/
Lamar TX-
716 PM CDT Wed Apr 22 2020
...THE TORNADO WARNING FOR NORTHEASTERN LAMAR COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for North Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Fort Worth.
Remember, a Severe Thunderstorm Warning still remains in effect for
Lamar County until 745 PM CDT.
LAT...LON 3388 9554 3389 9551 3388 9551 3389 9546
3387 9546 3387 9534 3389 9532 3388 9531
3374 9531 3379 9563 3388 9567 3391 9566
3391 9564 3393 9560 3393 9556
TIME...MOT...LOC 0015Z 274DEG 25KT 3383 9528
$$
BainWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:07 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 22, 6:07 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 607 PM CDT Wed Apr 22 2020 .SHORT TERM... /NEW/ /Through This Evening/ The dryline is currently moving just east of the I-35 corridor. Storms south of the Red River have had a difficult time developing due to some mid level dry air and a lingering cap of warm air. We have removed the counties west of the I-35 corridor from Tornado Watch 134. We will leave the Watch in place for the remainder of the counties for now, but developing storms may continue to have difficulty overcoming the cap. 79 && .LONG TERM... /Issued 217 PM CDT Wed Apr 22 2020/ /Friday onward/ After a quiet Thursday, rain and thunderstorm chances will return on Friday. These rain chances will come as a cold front moves through the region. Right now, the severe potential looks low in our CWA since the air mass ahead of the front will be fairly dry. Still, some modest instability and wind shear will exist, so a few strong thunderstorms are not out of the question. This threat would mainly be in East Texas. Following Friday's frontal passage, drier and cooler air will overspread the region as high pressure moves in. The weekend looks quite nice with highs forecast to be in the mid to upper 70s under sunny skies. As an added bonus, dewpoints will remain down in the 40s. Heading into early next week, the surface high will move off to the east, allowing moisture to return northwards. Upper-level ridging will allow temperatures to warm further next week, with this ridge also helping to keep the weather forecast mostly dry. A few weak upper-level shortwaves could propagate along the periphery of the ridge however, which could bring some lower end rain chances towards the middle of next week. Godwin && .AVIATION... /Issued 1251 PM CDT Wed Apr 22 2020/ /18Z TAFs/ Concerns -- TSRA likely near/at Metroplex TAF sites this afternoon and evening. Crosswind potential during the evening hours. Metroplex... IFR CIGs have struggled to lift, but should improve to MVFR shortly. TSRA are likely to develop within or just west of the D10 TRACON area in a few hours. While it is difficult to time the exact ETA of convection at individual terminals, confidence is high enough to prevail VCTS at all sites roughly 20Z-00Z, along with TEMPO TSRA. TSRA will have tops FL350-450 as they develop and continue eastward overnight. Expect significant impacts to the Cedar Creek and Bonham arrival gates after 21Z, continuing til at least 03Z. Later this evening, winds will veer out of the west at around 15 KT, which will produce substantial crosswinds on any north-south runways. These crosswinds should be short-lived however, as a FROPA is expected around 04Z, allowing winds to become NW at 10-15 KT. Waco... Convective coverage in Central TX this afternoon/evening is a little less certain. For this reason, opted to carry VCTS, but did not mention any TEMPO TSRA with this issuance. Amendments may be necessary if convective coverage turns out to be more widespread than expected. Expect N flow following FROPA around 06Z. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 59 83 63 83 57 / 30 0 0 10 5 Waco 59 82 61 88 57 / 50 0 0 5 5 Paris 57 78 57 77 54 / 80 0 5 40 20 Denton 57 83 62 81 55 / 20 0 5 10 5 McKinney 58 82 60 81 55 / 40 0 5 20 10 Dallas 60 84 63 84 58 / 30 0 0 10 5 Terrell 58 81 59 83 55 / 50 0 0 20 10 Corsicana 60 82 60 84 56 / 90 0 0 10 10 Temple 59 84 60 88 58 / 60 0 0 0 5 Mineral Wells 56 83 60 81 53 / 10 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/37
Hazardous weather outlook, Apr 22, 6:11 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 611 PM CDT Wed Apr 22 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 611 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Severe thunderstorms are possible east of I-35 through the evening. Large hail, damaging winds and a few tornadoes will be possible, mainly near the Red River. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms are possible Friday and Friday night east of Interstate 35. Though severe weather appears unlikely, a few storms with small hail and frequent lightning are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible east of Interstate 35 through the evening.
In the hours before
Local storm report, Apr 22, 2:32 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG 12 SE OAKWOOD 31.43N 95.76W
04/22/2020 LEON TX PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED;.
&&
MASLocal storm report, Apr 22, 4:59 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
459 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 10 WNW POTTSBORO 33.83N 96.83W
04/22/2020 M0.88 INCH GRAYSON TX TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED NEAR THOUSAND
TRAILS CAMPGROUND IN GORDONVILLE.
&&
SBLocal storm report, Apr 22, 5:20 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FUNNEL CLOUD 3 SSW POTTSBORO 33.73N 96.68W
04/22/2020 GRAYSON TX TRAINED SPOTTER
WALL CLOUD WITH FUNNEL REPORTED NEAR TX-289
AND REFUGE ROAD NEAR POTTSBORO.
&&
SBLocal storm report, Apr 22, 5:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FUNNEL CLOUD 4 N POTTSBORO 33.83N 96.68W
04/22/2020 GRAYSON TX TRAINED SPOTTER
CORRECTS PREVIOUS FUNNEL CLOUD REPORT FROM 3
SSW POTTSBORO. WALL CLOUD WITH FUNNEL
REPORTED NEAR TX-289 AND REFUGE ROAD LOOKING
NORTH.
&&
SBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:09 AM CDT | Special Weather Statement | FWD | Lamar | 36 min |
| Apr 22, 8:39 AM CDT | River Flood Warning | FWD | Hunt | 13 hr |
| Apr 22, 8:50 AM CDT | Special Weather Statement | FWD | Montague | 40 min |
| Apr 22, 10:26 AM CDT | Special Weather Statement | FWD | Falls | 34 min |
| Apr 22, 10:32 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 58 min |
| Apr 22, 11:47 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 26 min |
| Apr 22, 1:23 PM CDT | Areal Flood Advisory | FWD | Freestone, Leon, Limestone, Robertson | 3 hr |
| Apr 22, 1:55 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 66 min |
| Apr 22, 2:14 PM CDT | Tornado Warning | FWD | Anderson, Leon | 46 min |
| Apr 22, 2:59 PM CDT | Areal Flood Advisory | FWD | Anderson | 91 min |
| Apr 22, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 34 min |
| Apr 22, 4:20 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 55 min |
| Apr 22, 4:37 PM CDT | Areal Flood Advisory | FWD | Anderson | 38 min |
| Apr 22, 5:05 PM CDT | Tornado Warning | FWD | Grayson | 22 min |
| Apr 22, 5:56 PM CDT | Tornado Warning | FWD | Fannin, Lamar | 49 min |
| Apr 22, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 66 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.